Mathematical Problems in Engineering
Volume 2011 (2011), Article ID 349803, 10 pages
doi:10.1155/2011/349803
Research Article

An Axisymmetric Squeezing Fluid Flow between the Two Infinite Parallel Plates in a Porous Medium Channel

1COMSATS Institute of Information Technology, Chakshazad, Islamabad 44000, Pakistan
2Islamia College Peshawar (Chartered University), Khyber Pakhtunkhwa, Peshawar 25120, Pakistan
3Malakand University, Khyber Pukhtonnkhawa, Chakdara 1800, Pakistan

Received 5 October 2010; Revised 14 December 2010; Accepted 22 February 2011

Academic Editor: Jaromir Horacek

Copyright © 2011 S. Islam et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The flow between two large parallel plates approaching each other symmetrically in a porous medium is studied. The Navier-Stokes equations have been transformed into an ordinary nonlinear differential equation using a transformation 𝜓 ( 𝑟 , 𝑧 ) = 𝑟 2 𝐹 ( 𝑧 ) . Solution to the problem is obtained by using differential transform method (DTM) by varying different Newtonian fluid parameters and permeability of the porous medium. Result for the stream function is presented. Validity of the solutions is confirmed by evaluating the residual in each case, and the proposed scheme gives excellent and reliable results. The influence of different parameters on the flow has been discussed and presented through graphs.